A 45-year-old member asked:
Disclaimer

can someone die from a diphenhydramine overdose?

2 doctor answers
Dr. Christopher Abel
25 years experience Pediatrics
Potentially yes: If you or someone else has taken too much of benadryl, (diphenhydramine) or any other substance, call the national poison control center at 1-800-222-1222. For advice.
Answered on Sep 9, 2017
1
1 thank
Dr. Heidi Fowler
24 years experience Psychiatry
Yes: But a fatal diphenhydramine overdose is not common.
Answered on Sep 9, 2017

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 40-year-old member asked:
Dr. Louise Andrew
45 years experience Emergency Medicine
No: It's very unlikely. A person might sleep for a number of hours, but the breathing is not affected so dying is extremely unlikely.
4
4 thanks
A 40-year-old member asked:
Dr. Steven Machtinger
43 years experience Allergy and Immunology
Yes.: There are numerous studies & case reports in the medical literature of deaths due to either accidental or intentional overdoses of Diphenhydramine (be ... Read More
1
1 thank
A 38-year-old member asked:
Dr. Robert Woods
29 years experience Psychiatry
Unfortunately Yes: The medical literature is filled with cases of deaths related to overdose using diphenhydramine. Normally this over-the-counter agent is very safe wh ... Read More
1
1 thank
A 44-year-old member asked:
Dr. Christopher Abel
25 years experience Pediatrics
Potentially yes: If you or someone else has taken too much of benadryl, (diphenhydramine) or any other substance, call the national poison control center at 1-800-222- ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month